MAUDE Adverse Event Report: BIOMET 3I 3I T3® WITH DCD® NON-PLATFORM SWITCHED TAPERED IMPLANT 4 X 15MM; DENTAL IMPLANT

BIOMET 3I 3I T3® WITH DCD® NON-PLATFORM SWITCHED TAPERED IMPLANT 4 X 15MM; DENTAL IMPLANT
Model Number BNST415
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Event or Problem Description
The doctor reported that he placed the cover screw after placing the implant in dental position number #42.Later, he realized that an abutment was necessary so he proceeded to remove the cover screw but it was not possible to separate it from the implant.The doctor removed the implant with the jammed cover screw and placed another implant in the same surgery.The doctor confirmed that the patient did not suffer any impact with his health.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).The following section has been updated: h3: device evaluated by manufacturer: change ¿no' to 'yes'.One 3i t3® with dcd® non-platform switched tapered implant 4 x 15mm was returned for investigation and evaluated.Visual evaluation of the as returned product identified the implant returned with cover screw attached, signs of use and dried blood and bone.Functional testing recreated the reported event and determined the cover screw could not be disengaged from implant, confirming the stuck event and does not disengage malfunction.Pre-existing conditions (low bone density (type iii) and good oral hygiene) included on the per are unrelated to the reported event.The reported device was placed on tooth 43 (fdi) for a single day and the event occurred during the placement procedure.Device history record (dhr) review was completed for the subject lot number (2020091259).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (2020091259) for similar events and no other complaint was identified (complaint category keyword(s): does not disengage/release).November post market trending was reviewed and there were no actionable events or corrective actions for the reported event (does not disengage/release) or device.Therefore, based on the available information, device malfunction did occur and the reported event was confirmed as functional testing recreated the reported event and determined the cover screw could not be disengaged from implant.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).

Brand Name
3I T3® WITH DCD® NON-PLATFORM SWITCHED TAPERED IMPLANT 4 X 15MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key12588351
Report Number0001038806-2021-01903
Device Sequence Number19599904
Product Code DZE
UDI-Device Identifier00844868029175
UDI-Public(01)00844868029175(17)251117(10)2020091259
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K122300
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2025
Device Model NumberBNST415
Device Catalogue NumberBNST415
Device Lot Number2020091259
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer01/06/2022
01/06/2022
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date01/19/2022
01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient Weight80 KG